Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Excessive Sweating/night Sweats On Lexapro


  • Please log in to reply
7 replies to this topic

#1 SarahG03

SarahG03

    Newbie

  • Newbie
  • Pip
  • 29 posts

Posted 16 June 2010 - 12:36 PM

I have been on 20mgs Lexapro for a few months now. I don't feel like its helping me 100% but recently I've started getting excessive sweating. Like just sitting down, I'll get all clammy and feel SO hot. And at night, I have these awful night sweats. Its making me afraid to go to bed at night because of these night sweats. Its so gross!! Has anyone else experienced this???

#2 jimbow15

jimbow15

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,241 posts
  • Gender:Male
  • Location:UK and Ireland

Posted 16 June 2010 - 12:40 PM

Hi SarahG03,

Night Sweats- you bet I had them for 3 months plus, I used to swim in bed , my poor wife had give me a wide berth (like in as ship) so she did not get soaked as well.

It all seemed to pass in about 4 months as my body got used to Celexa/Citalopram. So I do sympatise with you and hope it will pass for you as well.

Do let your Doctor know as well.

Best Wishes

Jim Bow

Edited by jimbow15, 16 June 2010 - 12:47 PM.

"The most beautiful thing we can experience is the mysterious. It is the source of all true art and all science. He to whom this emotion is a stranger, who can no longer pause to wonder and stand rapt in awe, is as good as dead: his eyes are closed." Albert E.


Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 SarahG03

SarahG03

    Newbie

  • Newbie
  • Pip
  • 29 posts

Posted 16 June 2010 - 12:44 PM

Hi SarahG03,

Night Sweats- you bet I had them for 3 months plus, I used to swim in bed , my poor wife had give me a wide berth (like in as ship) so she did not get soaked as wll.

It all seemed to pass in about 4 months as my body got used to Celexa/Citalopram. So I do sympatise with you and hope it will pass for you as well.

Do let your Doctor know as well.

Best Wishes

Jim Bow


I did call my psychs office today and they told me to cut my dose in half and see if that helps. I see him next Tuesday. I've bee on Lexapro for a few months and these sweats just started in the last week or two. Its awful! I wake up cold, drenched and feeling gross. I hope I don't have to switch meds again, Its been a rough year for me and switching meds!!

#4 jimbow15

jimbow15

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,241 posts
  • Gender:Male
  • Location:UK and Ireland

Posted 16 June 2010 - 12:50 PM

Hi SarahG03,

I doubt if you need to change your meds, this is a side effect that would normally pass with time. Keep on the meds for the time being, and bear in mind that as you are reducing you dose you might get some little side effects.

Keep your Doctor posted.

Jim Bow
"The most beautiful thing we can experience is the mysterious. It is the source of all true art and all science. He to whom this emotion is a stranger, who can no longer pause to wonder and stand rapt in awe, is as good as dead: his eyes are closed." Albert E.


Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#5 SarahG03

SarahG03

    Newbie

  • Newbie
  • Pip
  • 29 posts

Posted 16 June 2010 - 12:56 PM

Hi SarahG03,

I doubt if you need to change your meds, this is a side effect that would normally pass with time. Keep on the meds for the time being, and bear in mind that as you are reducing you dose you might get some little side effects.

Keep your Doctor posted.

Jim Bow

Thanks, Jim Bow. I really appreciate your response. I'm just wondering if its normal after all of this time to start getting these night sweats now? I've been without side effects for several weeks until now. Sigh.

#6 ricky tarr

ricky tarr

    Newbie

  • Newbie
  • Pip
  • 6 posts
  • Location:mid-south

Posted 21 June 2010 - 07:21 PM

wow, i read that night sweats were a potential side effect but havn't experienced them. after reading these posts, i'm very glad i missed them. hopefully it will soon pass.

#7 maggiemcr

maggiemcr

    Just Registered

  • Just Registered
  • 2 posts

Posted 23 August 2010 - 09:18 AM

I've been on 20mg of citalopram for 14 months now and get terrible sweating.

The pattern is strange though and seems to be triggered when I'm nervous. I also have night sweats probably once or twice a week. When I do sweat it is really bad. The sweat starts from my head and tumbles down my face. After a while my back gets sweaty too, but I note that I am not sweaty under my arms or hands, feet or anywhere else. So it appears to be nerve related and citalopram related for sure.

I am a pretty big person, but have been for years before taking this AD and I never sweated like that previously so am sure it's not my size......

Going to talk to my doctor about it as it's become too embarassing to put up with now, especially when it happens at random moments! I find it's a vicious circle too, that when it starts I become more nervous, so sweat more.

I've read that it's to do with the effect citalopram has on the signals to the brain and this in turn can lead to sweating issues in some people.

Does anyone have any advice on how to control the problem or how they've dealt with it as I find that citalopram is great in taking care of my depression, so I don't want to switch.

Thanks!!!

#8 chickapea

chickapea

    Member

  • Member
  • PipPipPip
  • 195 posts
  • Gender:Female
  • Location:Melbourne, Australia

Posted 23 August 2010 - 11:29 PM

Yes, I had this side effect and yes it subsided. I found that exercise really helps with this, and with the insomnia.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users